Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Night Terrors
avatar
An_248529 posted:
I just started this med about a month ago. One week of 10mg, one week of 20mg, and now two weeks of 40mg. At first everything seemed fine, but as the days go on, I have started to have worse and worse side effects. (I'm assuming the med is causing them because nothing else in my lifestyle/diet has changed). I have HORRIBLE dreams like nothing I've ever experienced and wake up crying and in a state of paranoia. I sleep with a light on now and check on my kids throughout the night to make sure they're ok...totally not my normal nighttime behavior. Tonight the dreams were so awful that I felt like I couldn't wake myself from them. Even after I was awake and crying about my horrible dream, I couldn't decipher if I was really awake or crying in my dream. I know I read that abnormal dreams and insomnia and possible side effects, but I feel like I've taken those descriptions to a whole new level. I'm sitting in bed right now scared to death to go back to sleep because I'm afraid of what I might dream this time, and I'm embarrassed to even tell my husband because I feel just flat out crazy. Someone please reassure me that this can be a side effect of the drug and that I'm not, in fact, really going insane! Will I still have to wean myself off of the drug? And will these side effects continue to bother me until the drug is completely out of my system?
Reply
 
avatar
chez1 responded:
Hi Anon
Nightmares are a common side effect to anti-depressants, this is a side effect that I have had in the past and I found that it settled down when the medication was stabilised, hope this is what happens for you.
It is worth speaking to the dr about this though as they may suggest changing medication.
People often say that motivation doesn't last. Well, neither does bathing - that's why we recommend it daily...........Zig Ziglar


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
28 of 35 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.